MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*PA35183A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted h6: patient code 3191 - sheared coating retrieved during procedure.The involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of a current guidewire product.Based on the investigation, it is likely that the actual device was subjected to a withdrawal manipulation in the state where its urethane outher layer had contact with a hard object.As a result, the urethane outer layer got sheared off the actual device.However from the available information with no return of the acutal device for evaluation, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [mw5082281.Pdf].
 
Event or Problem Description
This report is being submitted in response to fda mw5082281.The user facility reported that the coating over the guidewire appeared to be sheared off during the procedure.This was retrieved during an interventional radiology (ir) intervention.On the package there is a cautionary statement: "do not use with metal entry needle." request of manufacturer to highlight and enlarge the cautionary statement on the package.
 
Event or Problem Description
Additional information was received on january 29, 2019.The procedure being performed was a porta cath insertion.The issue was resolved with the retrieval of the coating.No surgical intervention required.The patient was reported to be in stable condition with no further complications.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8289601
Report Number9681834-2019-00005
Device Sequence Number2540743
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRF*PA35183A
Device Catalogue NumberGS3508
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR